MAUDE Adverse Event Report: COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
The haemostatic valve was leaking blood when the dilator was removed.The introducer was exchanged and the procedure continued.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), trends, quality control, and visual inspection / functional testing of the returned device was conducted during the investigation.A used flexor radial access sheath and dilator were returned for evaluation.The needle and wire guide were not returned.Visual inspection of the valve revealed that no tears were noted on the silicone disc; however, the disc did not appear to be sealed due to the presence of a hole at its center.Functional testing was performed using a leak test.The sheath tubing was occluded with hemostats and injected with water through the connecting tube assembly with a luer-lock syringe.A bubble of water formed on the top of the check-flo valve and a leak occurred through the center of the silicone disc.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events on the finished product which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The site reported that the device began leaking once the dilator was removed.Based on the information provided and results of the investigation the leakage can be attributed to the silicone disc not sealing properly.The most likely root cause is the hole at the center of the silicone disc thus resulting in valve leakage, but it cannot be conclusively determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
During a percutaneous coronary intervention via radial approach, the haemostatic valve was leaking blood when the dilator was removed.The introducer was exchanged and the procedure continued.

Brand Name
FLEXOR RADIAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6206435
Report Number1820334-2016-01611
Device Sequence Number18912860
Product Code DYB
UDI-Device Identifier00827002356047
UDI-Public(01)00827002356047(17)191025(10)7279156
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K132592
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFN-6.0-18-23-RA-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2016
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1